hair loss help

chrissycl
chrissycl Member Posts: 27
Hi i'm a newbie and need advice. i am taking mtx after coming off Leflunomide because of big anxiety problems, started losing my hair when on Leflunomide and still losing .it now worried that I will go completly bald at the momment its only thinning but feels very thin .any advise please

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Hello, welcome to the forums. I sympathise about the meth, I'm on it too. Have you also been prescribed folic acid? This is supposed to minimise the side-effects of the meth. It has to be done through your rheumatologist, as they can prescribe it at much stronger doses than the stuff one buys. The norm is to take it the day after the meth, but some take it for more days than that. If you go to the LWA (living with arthritis) forum and do a search on hair loss, I think quite a few threads will come up, which may be able to give you some extra info. I wish you well. DD
  • chrissycl
    chrissycl Member Posts: 27
    edited 30. Nov -1, 00:00
    dreamdaisy wrote:
    Hello, welcome to the forums. I sympathise about the meth, I'm on it too. Have you also been prescribed folic acid? This is supposed to minimise the side-effects of the meth. It has to be done through your rheumatologist, as they can prescribe it at much stronger doses than the stuff one buys. The norm is to take it the day after the meth, but some take it for more days than that. If you go to the LWA (living with arthritis) forum and do a search on hair loss, I think quite a few threads will come up, which may be able to give you some extra info. I wish you well. DD
    thanks for your answer will do the shearch ,it helps to know that i'm not alone
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    You are not alone - all of us here are dealing with arthritis as best we can, in our own ways. You name the drug, someone will be on it! It is always good to have a new voice on the forums, so please, look round them and jump in with your views, ideas and experiences. Take care and don't feel too downhearted. DD
  • helpline_team
    helpline_team Posts: 2,769
    edited 30. Nov -1, 00:00
    chrissycl wrote:
    Hi i'm a newbie and need advice. i am taking mtx after coming off Leflunomide because of big anxiety problems, started losing my hair when on Leflunomide and still losing .it now worried that I will go completly bald at the momment its only thinning but feels very thin .any advise please

    Hi Chrissy

    I’m not surprised you are worried. It is one of those horrible side effects that some people encounter. In addition to the good information DD has already stated, I would encourage you not worry but try and accept the side effect as a lesser evil than the condition. Worrying and anxiety can also exacerbate hair loss.

    I know this is much easier said than done however if you can accept it and look at it as a new phase in your life where you can experiment with funky hats and scarves which you would otherwise never wear then it may be a way of dealing with it. Also by using new head wear and enjoying it you may be able to use it as a distraction method. Distraction methods can be a great way of coping with pain, anxiety and physical changes. I do understand how horrible it is to lose ones hair and the effect it can have on confidence and self esteem, however this suggestion is offered as a way of looking at it from a different perspective.

    If you are having a difficult time with everything at the moment, please feel free to give us a call.

    Best wishes

    Simona
  • dorcas
    dorcas Member Posts: 3,515
    edited 30. Nov -1, 00:00
    Hi chrissy and welcome from me too. :D

    I suffered hair loss to begin with on Mtx and mentioned this to my rheummy. He increased the Folic Acid dosage to taking it on three consecutive days a week, and for me that helped. :wink:

    I don't have lustrous thick hair but it has returned to looking ok and I'm no longer shedding hair at an alarming rate.. which was concerning when it happened, so I know how you feel.

    Speak to your rheummy about it Chrissy.... if you're not due to see him/ her at outpatients then a phonecall to him/ her for advice or treatment may put your mind at ease.

    hope to see you posting elsewhere around the forums too.:D

    Iris xx
  • breane
    breane Member Posts: 392
    edited 30. Nov -1, 00:00
    Hi Chrissy,I am in the same boat as you.I'm on MTX and Hydroxy and I've been losing my hair. :( The rheumy nurse has upped my folic acid to one a day for 4 days and I'm hoping it will slow down the amount of hair I'm losing.At the moment I'm only on 5mg of MTX as the higher dose gave me a nasty rash but the hair loss is the worrying thing.I know worrying about it will only make it worse so I guess we will have to try and not worry too much.Are you taking Folid Acid? Breane.x
  • chrissycl
    chrissycl Member Posts: 27
    edited 30. Nov -1, 00:00
    breane wrote:
    Hi Chrissy,I am in the same boat as you.I'm on MTX and Hydroxy and I've been losing my hair. :( The rheumy nurse has upped my folic acid to one a day for 4 days and I'm hoping it will slow down the amount of hair I'm losing.At the moment I'm only on 5mg of MTX as the higher dose gave me a nasty rash but the hair loss is the worrying thing.I know worrying about it will only make it worse so I guess we will have to try and not worry too much.Are you taking Folid Acid? Breane.x


    Thanks to all who replied , spoke to nurse yesterday and was told I could see someone about my hair loss to see if it was the meds that was causing it if i wanted to, was advised to keep taking the mulitivits containig folic acid i was on as well as my regular dose of folic acid.didnt get an answer when i asked if I could buy low dose folic acid instead of multi vits,needed to know what dose to buycos confused betwen g and eu
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    The rheumatologists prescribe folic acid at much higher doses than that supplied by supplements, either as folic acid on its own or as part of a multi-vit. Ask you rheumatologist to increase his prescription: other doses are too weedy to have much effect - that's what I have been told by mine, anyway. I wish you well. DD
  • chrissycl
    chrissycl Member Posts: 27
    edited 30. Nov -1, 00:00
    thanks will try that i have app next month.the thinning is not too bad its the fear that i'll lose it all thats worse but would rather have no hair and be able to play with my grandchildren so have to take the good with the bad
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    I don't think you will lose all of it, the doses we have are too weak for that. I am sure it will all be fine, just up the folic acid as and when you can. I wish you well. DD
  • chrissycl
    chrissycl Member Posts: 27
    edited 30. Nov -1, 00:00
    thanks dreamdaisy that really has made me feel a lot better about it all. its true what they say about a problem shared,might even sleep tonight .

Who's Online

2
DebbieL
DebbieL
+1 Guest